Alert archive / Kentucky / Tornado Warnings in 2010
Tornado Warning 18, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at May 21, 2010, 7:28 PM CDT for Breckinridge County, Hardin County, Meade County, Kentucky. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2010, 7:28 PM CDT (00:28 UTC)
- Expired
- May 21, 2010, 7:50 PM CDT
- In force
- 22 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Breckinridge County, KY, Hardin County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 20 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:30 PM CDT | TORNADO | 1 Se Big Spring, KY | WEAK EF-0 TORNADO CONFIRMED BY NWS DAMAGE SURVEY. TOUCHDOWN 1 MILE SOUTHEAST OF BIG SPRINGS IN EASTERN BRECKINRIDGE COUNTY. TORNADO DISSIPATED 1.6 MILES SOUTHEAST OF BIG SPRING IN WESTERN HARDIN COUNTY. |
| May 21, 7:30 PM CDT | TORNADO | 1 Sw Big Spring, KY | NWS STORM SURVEY CONFIRMS AN EF0 TORNADO TOUCHED DOWN BRIEFLY ALONG COUNTY ROAD 2199 IN FAR EASTERN BRECKINRIDGE COUNTY. IT THEN LIFTED AND TOUCHED DOWN AGAIN ALONG COUNTY ROAD 220 IN FAR NORTHWESTERN HARDIN COUNTY WHERE IT SIGNIFICANTLY DAMAGED A DOUBLE WIDE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
317 WFUS53 KLMK 220028 TORLMK KYC027-093-163-220100- /O.NEW.KLMK.TO.W.0018.100522T0028Z-100522T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 828 PM EDT FRI MAY 21 2010 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * TORNADO WARNING FOR... EASTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY... CENTRAL HARDIN COUNTY IN NORTH CENTRAL KENTUCKY... SOUTHEASTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY... * UNTIL 900 PM EDT/800 PM CDT/... * AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR BIG SPRING...MOVING EAST AT 25 MPH. * THIS TORNADIC STORM WILL ALSO IMPACT... FLAHERTY... VINE GROVE... RADCLIFF AND RINEYVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3790 8591 3768 8592 3771 8627 3789 8626 TIME...MOT...LOC 0028Z 271DEG 21KT 3779 8615 $$ JSD
2 follow-up statements
483 WWUS53 KLMK 220044 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 844 PM EDT FRI MAY 21 2010 KYC027-220055- /O.CAN.KLMK.TO.W.0018.000000T0000Z-100522T0100Z/ BRECKINRIDGE KY- 744 PM CDT FRI MAY 21 2010 ...THE TORNADO WARNING FOR EASTERN BRECKINRIDGE COUNTY IS CANCELLED... TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3789 8612 3790 8591 3768 8592 3770 8610 TIME...MOT...LOC 0045Z 271DEG 21KT 3779 8602 $$ KYC093-163-220100- /O.CON.KLMK.TO.W.0018.000000T0000Z-100522T0100Z/ MEADE KY-HARDIN KY- 844 PM EDT FRI MAY 21 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL HARDIN AND SOUTHEASTERN MEADE COUNTIES... AT 844 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED NEAR VINE GROVE...MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RINEYVILLE...FORT KNOX...RADCLIFF AND ADDINGTON FIELD AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3789 8612 3790 8591 3768 8592 3770 8610 TIME...MOT...LOC 0045Z 271DEG 21KT 3779 8602 $$ JSD
539 WWUS53 KLMK 220050 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 850 PM EDT FRI MAY 21 2010 KYC093-163-220100- /O.CAN.KLMK.TO.W.0018.000000T0000Z-100522T0100Z/ MEADE KY-HARDIN KY- 850 PM EDT FRI MAY 21 2010 ...THE TORNADO WARNING FOR CENTRAL HARDIN AND SOUTHEASTERN MEADE COUNTIES IS CANCELLED... TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3789 8612 3790 8591 3768 8592 3770 8610 TIME...MOT...LOC 0050Z 271DEG 21KT 3779 8599 $$ JSD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at May 21, 6:50 PM CDT, 38 minutes earlier.
Area forecast discussion, May 21, 6:50 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 750 PM EDT FRI MAY 21 2010 ...MESOSCALE UPDATE... THUNDERSTORMS HAVE DEVELOPED AHEAD OF AN APPROACHING COLD FRONT THIS EVENING AND ARE SHIFTING EASTWARD ACROSS THE REGION. LOCAL MESOANALYSIS SUGGESTS INSTABILITY IS BEGINNING TO WANE A BIT WITH THE SETTING SUN. HOWEVER STORMS WILL CONTINUE THIS EVENING AND WILL PRODUCE LOCALLY TORRENTIAL RAINS. A HAIL THREAT WILL CONTINUE FOR ANOTHER COUPLE OF HOURS AS WELL. KEEPING A CLOSE EYE ON STORMS TO THE NORTHWEST OF LOUISVILLE METRO THAT HAVE SHOWN A STRENGTHENING TREND OVER THE PAST HALF HOUR. THESE WILL EFFECT LOUISVILLE PROPER AFTER 830 PM. .SHORT TERM (TONIGHT AND SATURDAY)... AN OCCLUDED LOW OVER IL MOVING NORTHEAST TOWARD THE GREAT LAKES IS GENERATING STRONG TO SEVERE STORMS ACROSS IL AND IN AT THE MOMENT. ITS COLD FRONT IS NEARING THE WRN KY BORDER CURRENTLY...AND FROM VIS SAT AND REGIONAL RADAR...THE STORMS ALONG THE IL/IN BORDER APPEAR TO BE SLIGHTLY BACK-BUILDING TO THE SOUTH DOWN TO SW KY AND WRN TN. LATEST AMDAR SOUNDING OUT OF SDF STILL SHOWS A CAP AROUND 800MB SO THE WRN KY STORMS SHOULD NOT GET OUT OF HAND YET. HOWEVER...WATER VAPOR IMAGERY SHOWS A SHORTWAVE OVER WRN TN WHICH MAY HELP BREAK THAT CAP. THUS...SHOWERS/STORMS SHOULD INCREASE IN COVERAGE OVER WRN KY/TN OR OVERHEAD BY 4PM EDT. ANY STORMS THAT FORM AND ARE ABLE TO BREAK THE CAP SHOULD REACH STRONG-SEVERE LIMITS WHERE HAIL AND HIGH WINDS WILL BE THE MAIN THREATS. THERE IS ENOUGH SHEAR IN THE LOW-LEVELS WHERE AN ISOLATED TOR MAY BE POSSIBLE. HOWEVER I THINK THAT THREAT WOULD REMAIN N OF OUR CWA. SO EXPECT SCATTERED STRONG TO POSSIBLE SEVERE STORMS MAINLY OVER THE WRN HALF OF THE CWA TO DEVELOP...WHICH WOULD LATER TRANSLATE EASTWARD BUT WEAKEN AFTER SUNSET. TONIGHT...THE COLD FRONT WILL SWING THROUGH THE AREA...MOST LIKELY BY AROUND 08Z. WILL TAPER POPS FROM SW TO NE TONIGHT WITH ISOLATED THUNDER OR JUST PLAIN SHOWER WORDING...AND PATCHY DENSE FOG BEING POSSIBLE BEHIND THE FRONT TOWARDS DAWN ACROSS THE FAR WRN/SWRN CWA. THEN FINALLY...WE WILL BEGIN TO SEE CLEARING IN THE CLOUDS ON SATURDAY AS RIDGING MOVES IN FROM THE WEST BY 18Z. EVEN OUR FAR ERN CWA SHOULD BREAK OUT IN SOME SUNSHINE SAT AFTN...SO THINK HIGHS WILL REACH THE MID 80S SW TO NEAR 80 NE. .LONG TERM (SATURDAY NIGHT - FRIDAY)... THE MAIN FOCUS ON THE LONG TERM WILL CONTINUE TO BE THE DIURNAL NATURE OF SENSIBLE WEATHER AS A STRONG UPPER LEVEL RIDGE BRINGS SUMMER A BIT EARLY. AT THE START OF THE FORECAST PERIOD ON SATURDAY NIGHT...A STRONG UPPER LEVEL RIDGE AXIS WILL BUILD UP THE MISSISSIPPI RIVER VALLEY NORTHEASTWARD THROUGH THE GREAT LAKES. MEANWHILE...SHORTWAVE RESPONSIBLE SHOWERS AND THUNDERSTORMS ON FRIDAY WILL DIVE SOUTH ALONG THE EASTERN PORTION OF THE RIDGE AXIS AND BE INGESTED INTO AN UPPER LOW OVER THE SOUTHEAST CONUS. THIS WILL SET THE STAGE FOR THE WEEK AHEAD AS SOUTHERN INDIANA AND CENTRAL KENTUCKY FINDS ITSELF LOCKED BETWEEN THE TWO DUELING SYSTEMS. THERE IS STILL SOME QUESTION AS TO HOW FAR THE UPPER LOW OVER THE SOUTHEAST RETROGRADES WESTWARD TOWARD THE REGION. THIS WILL HAVE A LARGE IMPACT ON ULTIMATE SENSIBLE WEATHER. HAVE CONTINUED TO LEAN TOWARD THE MORE STUBBORN RIDGE AXIS SOLUTION OFFERED BY THE ECMWF...KEEPING THINGS MOSTLY DRY AND TEMPERATURES ABOVE NORMAL. THAT BEING SAID...HAVE INTRODUCED ISOLATED THUNDERSTORM CHANCES EACH AFTERNOON FROM MONDAY THROUGH FRIDAY. ALTHOUGH NO STRONG FORCING MECHANISM APPEARS TO BE PRESENT...THIS IS THE TYPE OF SETUP WHERE DIURNAL CONVECTION IS TYPICAL AND FORECAST SOUNDINGS INDICATE UNCAPPED AND MODERATELY UNSTABLE ENVIRONMENT EACH AFTERNOON. THE RING OF FIRE CONCEPTUAL MODEL SEEMS TO FIT THIS SETUP. DIURNAL CU FIELDS WILL ALSO BUILD EACH AFTERNOON WITH THE HIGHEST PERCENTAGE OF CLOUD COVER GENERALLY IN THE EAST AND SOUTH NEAREST THE UPPER LOW. THE ONLY OTHER CHANGE TO NOTE DEALS WITH HIGH TEMPERATURES ON SUNDAY AFTERNOON. HAD TO RAISE OVERALL HIGHS A COUPLE OF DEGREES DUE TO LATEST GUIDANCE. THIS WILL BRING A FEW LOCATIONS TO THE 90 DEGREE MARK AS MOIST SOIL AND LUSH VEGETATION WILL BE LESS LIKELY TO AFFECT URBAN AREAS. DO HAVE THE LOUISVILLE METRO HITTING THE BIG 90 ON SUNDAY AFTERNOON. MONDAY AND TUESDAY AFTERNOON GUIDANCE ALSO CAME IN WARMER...HOWEVER IS ON THE HIGH END OF ENSEMBLE GUIDANCE SO WILL CONTINUE TO GO WITH MID TO UPPER 80S THROUGH THE WEEK. LOW TEMPERATURES SHOULD GENERALLY BE MILD IN THE LOW TO MID 60S...ALSO ABOVE NORMAL FOR THIS TIME OF YEAR. && .AVIATION (00Z TAF ISSUANCE)... AT 23Z A COLD FRONT WAS ROUGHLY FROM PAOLI TO THE LAND BETWEEN THE LAKES. THUNDERSTORMS FORMED AHEAD OF THIS FRONT THIS AFTERNOON AND WILL CONTINUE TO MARCH EAST AND WEAKEN AS THEY DO SO THIS EVENING. WILL TIME THE ARRIVAL OF THIS WEATHER INTO THE TAF SITES OFF OF RADAR LOOPS. AFTER THE SHOWERS AND STORMS DEPART LATE THIS EVENING QUIET WEATHER CAN BE EXPECTED AS UPPER RIDGING MOVES IN. THE MAIN ISSUE WILL BE MVFR FOG DEVELOPMENT AROUND DAWN SATURDAY MORNING. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......13 SHORT TERM.....AL LONG TERM......BJS AVIATION.......13
Hazardous weather outlook, May 21, 3:00 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT FRI MAY 21 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-221930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 400 PM EDT FRI MAY 21 2010 /300 PM CDT FRI MAY 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT THROUGH THE AFTERNOON AND EVENING HOURS. ALL STORMS WILL PRODUCE VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING. HOWEVER...A FEW STORMS WILL BECOME STRONG TO MARGINALLY SEVERE THIS EVENING...WITH ISOLATED DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. THE BEST CHANCE FOR STRONG TO MARGINALLY SEVERE STORMS WILL BE BETWEEN 5PM AND 9PM EDT FOR THE ENTIRE OUTLOOK AREA. BEHIND THE COLD FRONTAL PASSAGE OVERNIGHT...PATCHY DENSE FOG WILL BE POSSIBLE MAINLY ACROSS WEST-CENTRAL KENTUCKY OR SOUTH-CENTRAL KENTUCKY TOWARDS DAWN SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WARM AND UNSTABLE AIRMASS WILL SETTLE INTO THE REGION NEXT WEEK. ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGH TONIGHT TO REPORT INSTANCES OF STRONG WINDS OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. AL
In the hours before
Local storm report, May 21, 5:17 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG FRENCH LICK 38.55N 86.62W
05/21/2010 ORANGE IN LAW ENFORCEMENT
POWER LINES WERE DOWNED ALONG STATE ROAD 56 IN FRENCH
LICK.
&&
EVENT NUMBER LMK1000328
MRCLocal storm report, May 21, 6:03 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL ENGLISH 38.33N 86.46W
05/21/2010 E0.75 INCH CRAWFORD IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1000329
MRCSpecial weather statement, May 21, 6:15 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT FRI MAY 21 2010
KYZ034>036-039-040-220000-
ANDERSON-FRANKLIN-SCOTT-SHELBY-WOODFORD-
715 PM EDT FRI MAY 21 2010
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND PENNY SIZE HAIL
EXPECTED TO MOVE INTO EASTERN SHELBY AND FRANKLIN COUNTIES...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF LAWRENCEBURG...AND MOVING
NORTHEAST AT 35 MPH.
HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...WIND GUSTS UP TO 45 MPH...AND
PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO IMPACT...
FRANKFORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3819 8462 3801 8500 3818 8514 3836 8485
3835 8483 3835 8477 3836 8473
TIME...MOT...LOC 2314Z 238DEG 29KT 3813 8502
JSDSpecial weather statement, May 21, 6:26 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
726 PM EDT FRI MAY 21 2010
INZ077-084-090>092-220000-
CLARK-CRAWFORD-FLOYD-HARRISON-WASHINGTON-
726 PM EDT FRI MAY 21 2010
...STRONG THUNDERSTORMS WITH HEAVY RAIN...PENNY SIZE HAIL...AND
STRONG WINDS WILL MOVE EAST ACROSS CRAWFORD...NORTHERN FLOYD...AND
WESTERN CLARK COUNTIES...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF SCOTTSBURG TO 9 MILES WEST OF CORYDON...AND MOVING EAST AT 35
MPH.
HEAVY RAIN...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3822 8593 3822 8648 3859 8598 3859 8589
3857 8589 3857 8586 3856 8585 3856 8583
3857 8583 3860 8580 3860 8566
TIME...MOT...LOC 2324Z 296DEG 28KT 3854 8584 3817 8625
JSDLocal storm report, May 21, 6:40 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
740 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL FRANKFORT 38.19N 84.87W
05/21/2010 E1.00 INCH FRANKLIN KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1000330
MRCSpecial weather statement, May 21, 6:56 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
756 PM EDT FRI MAY 21 2010
INZ090>092-KYZ030>032-220045-
CLARK-FLOYD-HARRISON-JEFFERSON-OLDHAM-TRIMBLE-
756 PM EDT FRI MAY 21 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
SCOTTSBURG TO 7 MILES SOUTHEAST OF CORYDON...AND MOVING EAST AT 35
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO
45 MPH...ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL ALSO IMPACT...
JEFFERSONVILLE...
LOUISVILLE...
PROSPECT...
ST. MATTHEWS...
BEDFORD...
MIDDLETOWN...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 125 AND 137.
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 0 AND 8.
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8.
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 113 AND 123.
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 13 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3862 8525 3809 8561 3813 8613 3860 8580
3860 8551 3859 8550 3858 8548 3859 8543
3862 8543
TIME...MOT...LOC 2356Z 271DEG 29KT 3859 8566 3816 8598
EESThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:24 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 36 min |
| May 21, 7:24 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 28 min |
| May 21, 7:42 PM CDT | Severe Thunderstorm Warning | LMK | Jessamine, Mercer, Woodford | 33 min |
| May 21, 7:58 PM CDT | Special Weather Statement | LMK | Henry, Shelby, Trimble | 47 min |
| May 21, 8:07 PM CDT | Special Weather Statement | LMK | Edmonson, Hart, Larue, Nelson | 38 min |
| May 21, 8:11 PM CDT | Severe Thunderstorm Warning | LMK | Fayette | 64 min |
| May 21, 8:49 PM CDT | Special Weather Statement | LMK | Barren, Green, Marion, Metcalfe, Taylor, Washington | 41 min |
| May 21, 9:26 PM CDT | Special Weather Statement | LMK | Fayette | 49 min |
| May 21, 11:21 PM CDT | Areal Flood Advisory | LMK | Adair, Cumberland, Metcalfe, Russell | 3 hr |
| May 22, 4:22 AM CDT | Dense Fog Advisory | LMK | Adair, Allen, Barren, Boyle, Breckinridge, Butler and 20 more | 4 hr |
Nearby
Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.